Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 253, NWS Austin/San Antonio, TX

June 5, 2007Dimmit County, Zavala County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jun 5, 2007, 6:45 AM CDT for Dimmit County, Zavala County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2007, 6:45 AM CDT (11:45 UTC)
Expired
Jun 5, 2007, 7:30 AM CDT
In force
45 min
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

Counties Dimmit County, TX, Zavala County, TX

The radar

The Laughlin AFB radar (KDFX), 74 km from the middle of the area, began a volume at 11:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 5, 5:13 AM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 11.8 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2007-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2861 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2007-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2861 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
1650 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEWX 051150
SVREWX
TXC127-507-051230-
/O.NEW.KEWX.SV.W.0253.070605T1145Z-070605T1230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
645 AM CDT TUE JUN 5 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DIMMIT COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITIES OF...CARRIZO SPRINGS...BIG WELLS...
  ZAVALA COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITIES OF...LA PRYOR...CRYSTAL CITY...
  BATESVILLE...

* UNTIL 730 AM CDT

* AT 642 AM CDT...NATIONAL WEATHER SERVICE RADAR SHOWED 
  THUNDERSTORMS CONTINUING OVER DIMMIT AND ZAVALA COUNTIES.
  THESE STORMS WERE MOVING EAST AND SOUTHEAST AT 30 MPH.  WIND
  GUSTS NEAR TO GREATER THAN 60 MPH...PENNY TO QUARTER SIZE
  HAIL...AND FREQUENT LIGHTNING IS EXPECTED WITH THESE THUNDERSTORMS
  OVER ZAVALA AND DIMMIT COUNTIES.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CATARINA...BATESVILLE...ASHERTON...AND BIG WELLS BY 655 AM CDT...

LAT...LON 2909 10011 2909 9942 2820 9940 2821 10011

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 6:33 AM CDT, 12 minutes earlier.

Area forecast discussion, Jun 5, 6:33 AM CDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
633 AM CDT TUE JUN 5 2007

.AVIATION...
5 THSD TO 10 THSD FT SCT TO BKN CLOUDS WITH CIGS ABV 10
THSD FT IS EXPECTED THRU 17Z WITH SCT TSRA BECOMING
6 THSD TO 12 THSD FT SCT AFTER 17Z.  WDLY SCT TSRA
ARE POSSIBLE AGAIN AFTER 22Z VCNTY KAUS TO NEAR AND SE
OF KSAT. CONDITIONS ARE FORECAST TO BECOME SCT CLDS ABV
10 THSD FT BY 02Z.  CIGS 1 THSD TO 2 THSD BKN ARE EXPECTED
TO DEVELOP AFTER 06Z FROM KSAT TO KAUS AND WEST TO KHDO AND
KERV.

&&

.PREV DISCUSSION... /ISSUED 432 AM CDT TUE JUN 5 2007/

UPDATE...
CHANGING POPS COVERAGE BASED ON NEW MOVEMENT OF THE MCS. UPDATES
OUT SHORTLY.

PREV DISCUSSION... /ISSUED 326 AM CDT TUE JUN 5 2007/

DISCUSSION...
A THUNDERSTORM CLUSTER IS MOVING SOUTHEAST THROUGH VAL VERDE
COUNTY. THIS CLUSTER WILL CONTINUE TRACKING ACROSS THE WESTERN
MOST COUNTIES THIS MORNING. THERE ARE ALREADY SIGNS OF OUTFLOW
BOUNDARIES ON RADAR FROM THIS ACTIVITY. SO OTHER THAN CHANCE POPS
THIS MORNING FOR CURRENT ACTIVITY, AFTERNOON ACTIVITY WILL BE
ISOLATED TO WIDELY SCATTERED. SO 20 PERCENT SHOULD SUFFICE.
TONIGHT WILL BE OUR LAST NORTHWEST FLOW ALOFT NIGHT, SO 20 PERCENT
POPS ARE KEPT IN THE FORECAST THROUGH TONIGHT. THE FLOW ALOFT BECOMES
ZONAL ON WEDNESDAY, SO CHANCES OF RAIN WILL BE LIMITED TO THE DRY
LINE OUT IN WEST TEXAS. THE UPPER HIGH BUILDS INTO TEXAS THURSDAY
THROUGH SATURDAY WHILE A BROAD TROUGH COVERS THE WESTERN 2/3RDS
OF THE U.S. THIS WILL TEND TO KEEP THE SOUTHERLY SURFACE WINDS ON
THE BREEZY SIDE DURING THE AFTERNOON AND EVENING HOURS. A BREAK IN
THE RIDGE IS STILL EXPECTED TO DEVELOP SUNDAY OR MONDAY, PUTTING
THE EXTREME EASTERN COUNTIES IN A TROPICAL AIRMASS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              93  72  92  76  95 /  40  20  -   -   -
AUSTIN BERGSTROM INTL AIRPORT  93  71  94  75  95 /  40  20  -   -   -
DEL RIO INTL AIRPORT           95  75  98  76 100 /  20  20  -   -   -
SAN ANTONIO INTL AIRPORT       94  72  92  76  94 /  40  20  -   -   -

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

99/99
Hazardous weather outlook, Jun 5, 5:05 AM CDT, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
505 AM CDT TUE JUN 5 2007

TXZ171>173-183>194-202>209-217>225-228-061100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
505 AM CDT TUE JUN 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT
AN AREA OF SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE
AREA THIS MORNING.  WIND GUSTS 20 TO 45 MPH...BRIEF HEAVY
RAIN...FREQUENT LIGHTNING AND SOME HAIL WILL ACCOMPANY THE
THUNDERSTORMS. ISOLATED SEVERE STORMS ARE POSSIBLE THIS MORNING.

THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON
TO EARLY EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING.

In the hours before

Special weather statement, Jun 5, 1:29 AM CDT, 5 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
129 AM CDT TUE JUN 5 2007

TXZ183-184-202-050745-
VAL VERDE-EDWARDS-KINNEY-
INCLUDING THE CITIES OF...DEL RIO...ROCKSPRINGS...BRACKETTVILLE
129 AM CDT TUE JUN 5 2007

...SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE IN THE
NEXT FEW HOURS...

AN AREA OF SHOWERS AND THUNDERSTORMS NORTHWEST OF PANDALE
WILL CONTINUE MOVING SOUTHEAST IN THE NEXT FEW HOURS.

THESE SHOWERS AND THUNDERSTORMS MAY AFFECT PARTS OF
VAL VERDE...EDWARDS AND KINNEY COUNTIES IN THE NEXT
FEW HOURS. WIND GUSTS OF 25 TO 40 MPH...BRIEF HEAVY RAIN...
AND FREQUENT LIGHTNING IS POSSIBLE IN OR NEAR THE THUNDERSTORMS.
Special weather statement, Jun 5, 4:05 AM CDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
405 AM CDT TUE JUN 5 2007

TXZ184-202-217-051130-
EDWARDS-KINNEY-MAVERICK-
INCLUDING THE CITIES OF...ROCKSPRINGS...BRACKETTVILLE...
EAGLE PASS
405 AM CDT TUE JUN 5 2007

AN AREA OF SHOWERS AND THUNDERSTORMS OVER VAL VERDE
COUNTY WILL MOVE TO THE EAST AND SOUTHEAST AT 30 MPH
ACROSS PARTS OF EDWARDS...KINNEY AND MAVERICK COUNTIES
IN THE NEXT 1 TO 2 HOURS.  WIND GUSTS OF 25 TO 40 MPH...
BRIEF HEAVY RAIN... AND FREQUENT LIGHTNING IS LIKELY
IN OR NEAR THE THUNDERSTORMS.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 2:24 AM CDTSevere Thunderstorm WarningEWXVal Verde81 min
Jun 5, 3:40 AM CDTSevere Thunderstorm WarningEWXVal Verde50 min
Jun 5, 4:35 AM CDTSevere Thunderstorm WarningEWXEdwards55 min
Jun 5, 4:53 AM CDTSevere Thunderstorm WarningEWXKinney, Maverick67 min
Jun 5, 5:28 AM CDTSevere Thunderstorm WarningEWXDimmit, Zavala77 min
Jun 5, 5:54 AM CDTSevere Thunderstorm WarningEWXMaverick51 min
Jun 5, 6:34 AM CDTSevere Thunderstorm WarningEWXFrio56 min
Jun 5, 6:41 AM CDTFlash Flood WarningEWXDimmit3 hr
Jun 5, 7:24 AM CDTSevere Thunderstorm WarningEWXFrio51 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.